MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW PICC SET: 16 GA X 27-1/2"; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL INC. ARROW PICC SET: 16 GA X 27-1/2"; CATHETER INTRAVASCULAR THERAPE
Model Number IPN032608
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the stopcock was cracked during use, which caused a leak.The device was replaced.No patient harm reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#: (b)(4).The customer returned one 3-way stopcock for evaluation.After the stopcock failed functional testing, one large crack was detected on one of the luers.White coloration was observed around the crack, indicating excessive force and/or torqueing caused the damage.The stopcock was functionally tested by attaching each luer to a lab inventory syringe filled with water.When the plunger of the syringe was depressed, water leaked through one large crack of the damaged luer.The other 2 luers functioned as expected.A device history record review was performed with no relevant findings.The ifu provided with this kit warns the user, "the practitioner must be aware of potential air embolism problems associated with leaving open needles or catheters in central venous puncture sites or as a consequence of inadvertent disconnects.To lessen the risk of disconnects, only securely tightened luer-lock connections should be used with this device.Follow hospital protocol to guard against air embolism for all catheter maintenance." the customer report of stopcock leaking during use was confirmed by complaint investigation.The returned stopcock contained one large crack in one of the luers.The crack was consistent with excessive force/torque being used on the luer.A device history record review was performed with no relevant findings to suggest a manufacturing related issue.Based on the sample provided and the customer report that the defect was observed during use, unintentional user error caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW PICC SET: 16 GA X 27-1/2"
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11896770
Report Number9680794-2021-00244
Device Sequence Number11612923
Product Code LJS
UDI-Device Identifier10801902094220
UDI-Public10801902094220
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042126
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/31/2025
Device Model NumberIPN032608
Device Catalogue NumberAJ-01671
Device Lot Number14F20H0040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.; NONE REPORTED.